May 04, 2009
Nitrofurantoin capsules recalled by RanbaxyRanbaxy Pharmaceuticals is voluntarily recalling all lots of nitrofurantoin (monohydrate/macrocrystals) 100mg capsules in the U.S to the retail level. This recall is being conducted in coordination with the FDA because certain lots of the product were determined to not be in conformity with the approved laboratory specifications. Ranbaxy is continuing to look into the cause of such non-conformity. To the best of Ranbaxy's knowledge, the recalled product is unlikely to produce any serious adverse effects. There is, however, a remote possibility of an increased incidence of local non-serious gastrointestinal adverse effects (eg, nausea and vomiting).
Patients who are taking this formulation of nitrofurantoin should contact their healthcare professional for alternate and appropriate treatment options.
For more information call (609) 720-9200 or visit www.ranbaxyusa.com.